Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2007, 9:24 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 9:24 PM CDT (02:24 UTC)
- Expired
- Jun 4, 2007, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050223
SVRJAN
LAC067-123-050315-
/O.NEW.KJAN.SV.W.0227.070605T0224Z-070605T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1015 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONES...OR ABOUT 11 MILES SOUTH OF WILMOT...AND MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAK GROVE BY 955 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3280 9153 3285 9172 3301 9165 3294 9131
3288 9130 3287 9134 3277 9134 3274 9135
3274 9141
$$
OLB1 follow-up statement
000
WWUS54 KJAN 050300
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT MON JUN 4 2007
LAC067-050309-
/O.CAN.KJAN.SV.W.0227.000000T0000Z-070605T0315Z/
MOREHOUSE LA-
959 PM CDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR MOREHOUSE PARISH IS
CANCELLED...
LAT...LON 3280 9153 3281 9153 3296 9144 3294 9131
3288 9130 3287 9134 3277 9134 3274 9135
3274 9141
$$
LAC123-050315-
/O.CON.KJAN.SV.W.0227.000000T0000Z-070605T0315Z/
WEST CARROLL LA-
959 PM CDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WEST CARROLL PARISH...
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK
GROVE...MOVING EAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3280 9153 3281 9153 3296 9144 3294 9131
3288 9130 3287 9134 3277 9134 3274 9135
3274 9141
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:58 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 4, 2:58 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT MON JUN 4 2007 .DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...THE WEAK FRONT IS STALLED SOUTH OF THE CWFA. THIS HAS ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHERN LA AND MS THIS AFTERNOON. ACTIVITY WILL BEGIN TO DIE DOWN AROUND SUNSET. EXPECT ANOTHER WEAK BOUNDARY TO APPROACH FROM THE NORTHWEST AND MOVE THROUGH THE AREA TONIGHT. THE AREA WILL CONTINUE TO SIT UNDER THE INFLUENCE OF NORTHWEST FLOW THROUGH THE SHORT TERM. FOR THE MOST PART...THE CWFA WILL BE SOMEWHAT DRY THROUGH THE SHORT TERM. THE ONLY CHANGES MADE TO POPS FROM GUI WERE TO BUMP UP FOR ISOLATED COVERAGE IN THE EXTREME SOUTHERN PORTION OF THE CWFA WHERE THE BOUNDARY IS STALLED. THERE SHOULD BE ENOUGH MOISTURE OVER THIS REGION WITH PWATS OF AN INCH OR MORE FOR THIS AREA. BUT OVERALL...ANY ACTIVITY SHOULD BE ISOLATED AND THE MAJORITY OF THE CWFA WILL STAY DRY THROUGH THE SHORT TERM. HAD NO PROBLEMS WITH MAV LOW TEMPERATURES. THESE LOOKED REASONABLE WITH A TREND OF MIDDLE 60S NORTH TO UPPER 60S SOUTH...SINCE THE SOUTH IS WHERE THERE WILL BE MORE CLOUD COVER. SO I ONLY MADE MINOR ADJUSTMENTS AT A FEW SELECTED SITES. I DID BUMP HIGH TEMPERATURES AT A FEW SITES UP A DEGREE OR TWO FOR TUESDAY. CONDITIONS WILL BE SIMILAR AS WE HAVE SEEN THE PAST COUPLE OF DAYS...AND BELIEVE WE SHOULD AT LEAST BE ABLE TO SEE TEMPERATURES APPROACH 90 ACROSS MUCH OF THE REGION AS IN PREVIOUS DAYS. /14/ WEDNESDAY THROUGH MONDAY...NOT MUCH CHANGE FROM THE THINKING WITH THE PREVIOUS EXTENDED FORECAST...WARMER AND MAINLY DRY WEATHER EXPECTED THROUGH THE PERIOD. THE GFS DOES STILL HINT AT A SHORTWAVE IN THE NORTHERN GULF LATE WEDNESDAY INTO THURSDAY AND BLOWS UP CONVECTION OVER SOUTHEAST MISSISSIPPI/SW ALABAMA. THE ECMWF AND NAM DO NOT HAVE SUCH A FEATURE SO WL CONTINUE TO DISCOUNT FOR NOW. PREVIOUS DISCUSSION FOLLOWS. /22/ BY WED...HEIGHTS BEGIN TO RISE AS THE UPPER RIDGE BUILDS. THE BUILDING RIDGE WILL CONTINUE UNTIL SAT BEFORE TOPPING OUT NEAR 592-593 DM. FOR WED-THU...THE RIDGE WILL BUILD IN RESPONSE TO A DEEPENING TROUGH OVER THE N PLAINS AND MIDWEST. A SIGNIFICANT TROUGH AND VERY DEEP SFC LOW WILL DEVELOP DURING THIS PERIOD LIKELY RESULTING A SIG SVR EVENT ACROSS THAT REGION. WE WILL REMAIN DRY AS STRONG CAP DEVELOPS OVER THE AREA UNDER INCREASING S/SW FLOW. THE MAIN IMPACT OVER OUR AREA WILL BE BREEZY CONDITIONS WED-THU. THAT WILL BE OUR ONLY RELIEF TO WHAT LOOKS TO BE THE WARMEST DAYS OF THE YR. TO TOP THAT OFF...70 DEGREE SFC DEWPTS WILL MAKE AN APPEARANCE WHICH WILL MAKE THINGS QUITE HUMID WITH 90-95 DEGREE HEAT. AS I MENTIONED ABOVE...RISING HEIGHTS WED-THU ALONG WITH A BUILDING CAP WILL KEEP CONVECTION AT BAY. I WILL CARRY SOME ISOLATED SHRA ACROSS THE SE ON THU AFTERNOON AS SOME SEA BREEZE STUFF MAY MAKE IT INLAND TO NEAR HBG. GUID IS SUGGESTING 30% POPS...BUT I NOT BUYING IT TO MUCH AND WILL CUT TO 20%. FOR FRI-SAT...RIDGE WILL STILL BE THE MAIN PLAYER. GUID IS OFFERING MAINLY 10% POPS WITH 20% MIXED IN A FEW LOCATIONS. BY THIS TIME... THE LOW LEVEL FLOW WILL REALLY DECREASE AND WE WILL LOOSE ANY MOISTURE ADV WE PREV HAD. FOR SUN-MON...THE CENTER OF THE UPPER LEVEL RIDGE MOVES W A BIT AND HEIGHTS LOWER A FEW DM. SOME GUID ARE SUGGESTING A WEAK BACK DOOR FRONT MAY MOVE IN ALONG WITH INCREASE 850MB MOISTURE FROM THE E. THIS IS NOT UNCOMMON AS RIDGE CENTERS MOVE WEST. A COUPLE OF MODEL RUNS HAVE HINTED AT THIS AND I HAVE INCREASED POPS IN A FEW LOCATIONS...MAINLY E HALF TO 30-40% FOR SUN AFTERNOON. WE WILL HAVE TO KEEP AN EYE ON THIS SET UP AS IT USUALLY FAVORS SVR STORMS. TOO FAR OUT THAT THIS POINT TO MENTION IN HWO... BUT WILL SEE HOW THINGS EVOLVE THE NEXT FEW DAYS. AS FOR TEMPS...925-850 TEMPS GET QUITE WARM DURING THE EXTENDED... ROUGHLY 23-25C AT 925MB AND 18-20C AT 850MB. ENSEMBLE DATA SUGGEST 1-2 STANDARD DEVIATIONS ON THOSE VALUES...THIS USUALLY RESULTS IN 5 DEGREES OR SO ABOVE NORMAL HIGHS. SO WE SHOULD EXPECT 91-95 DEGREES EACH DAY. WE COULD SEE WARMER VALUES DO TO OUR DRY SOIL CONDITIONS. OVERNIGHT LOWS WILL ALSO BE QUITE WARM. THE WARMEST LOOK TO BE THU-FRI MORNINGS AS THE ARE WILL STILL HAVE 70 DEGREE SFC DEWPTS IN PLACE ALONG WITH SOME SFC WINDS STAYING UP DURING THE NIGHT. GUID WAS OFFERING LOWER/MID 70S AND SEE NO REASON TO DEVIATE. BY THE WEEKEND...SFC WINDS DIE DOWN AND THE MODEL HINTS AT SOME SLIGHTLY LOWER DEWPTS MOVING IN FROM THE SE/E. GUID HAS A MIX OF UPPER 60S TO LOWER 70S AND HAVE FOLLOWED. THE ONLY PLACE I DID CUT WAS TVR WHICH HAS SHOWN A TENDENCY TO GET 3-4 DEGREES COOLER WHEN WINDS BECOME LIGHT/CALM. /CME/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED AFTERNOON ACTIVITY MAY BRIEFLY AFFECT SITES IN THE SOUTH...MAINLY OVER HBG. AFFECTS WILL BE BRIEF...AND ANY AFTERNOON ACTIVITY SHOULD BEGIN TO DIE DOWN AROUND SUNSET. OTHERWISE...CLOUD COVER SHOULD REMAIN ABOVE 3K FT AND VFR CONDITIONS WILL CONTINUE OVER THE REGION. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 89 64 92 / 10 10 7 6 MERIDIAN 64 89 64 92 / 10 10 7 5 VICKSBURG 65 91 66 92 / 10 8 7 7 HATTIESBURG 68 91 67 91 / 16 16 9 10 NATCHEZ 66 88 66 91 / 16 15 6 11 GREENVILLE 66 89 63 93 / 10 3 5 5 GREENWOOD 65 90 65 91 / 10 4 5 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 14 LONG TERM: 22
Hazardous weather outlook, Jun 4, 2:27 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT MON JUN 4 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 227 PM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS...MAINLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. IN THIS AREA...STRONG WINDS AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE THREAT FOR STRONG STORMS SHOULD BEGIN TO DIMINISH BY AROUND 7 TO 8 PM. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 4, 5:15 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT MON JUN 4 2007 MSZ018-042315- BOLIVAR MS- 515 PM CDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING INTO BOLIVAR COUNTY...A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WIND TO 40 MILES AN HOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING WAS LOCATED 14 MILES WEST OF ROSEDALE AT 515 PM CDT...MOVING SOUTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITIES OF CLEVELAND... ROSEDALE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Jun 4, 5:15 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT MON JUN 4 2007 MSZ018-042315- BOLIVAR MS- 515 PM CDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING INTO BOLIVAR COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WIND TO 40 MILES AN HOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING WAS LOCATED 14 MILES WEST OF ROSEDALE AT 515 PM CDT...MOVING SOUTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITIES OF CLEVELAND... ROSEDALE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Jun 4, 7:02 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 702 PM CDT MON JUN 4 2007 ARZ074-075-050030- ASHLEY AR-CHICOT AR- 702 PM CDT MON JUN 4 2007 ...STRONG THUNDERSTORMS DRIFTING EAST ACROSS PORTIONS OF ASHLEY AND CHICOT COUNTIES IN SOUTHEAST ARKANSAS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PARKDALE AT 702 PM CDT...MOVING EAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF EUDORA...SHOULD MONITOR THIS STORM CLOSELY. BYB
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.